Alert archive / Massachusetts / Freeze Warnings in 2006

Freeze Warning 2, NWS Boston/Norton, MA

October 7, 2006Franklin County, Hampshire County, Worcester County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this freeze warning at Oct 7, 2006, 4:22 AM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts; Cheshire County, New Hampshire. It took effect at Oct 8, 2006, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2006, 4:22 AM EDT (08:22 UTC)
In effect from
Oct 8, 2006, 2:00 AM EDT
Expired
Oct 8, 2006, 8:00 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH

The radar

The Boston radar (KBOX), 120 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 070822
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
422 AM EDT SAT OCT 7 2006



MAZ005-006-NHZ012-070930-
/O.CAN.KBOX.FR.Y.0003.000000T0000Z-061007T1200Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN HILLSBOROUGH NH-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
MANCHESTER...NASHUA
422 AM EDT SAT OCT 7 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE FROST ADVISORY
EARLY THIS MORNING FOR THE MANCHESTER NASHUA LAWRENCE MERRIMACK VALLEY
REGION. A COMBINATION OF CLOUDINESS AND A BIT OF WIND HAS HELPED PREVENT
TEMPERATURES FROM REACHING FROSTY READINGS EARLY THIS MORNING. HOWEVER...THERE
IS A BETTER CHANCE FOR FROST EARLY SUNDAY MORNING AND A FROST ADVISORY
MAY BE ISSUED FOR THIS POSSIBILITY IN LATER FORECASTS.

$$

NHZ011-071200-
/O.NEW.KBOX.FZ.W.0002.061008T0600Z-061008T1200Z/
/O.CON.KBOX.FZ.W.0001.000000T0000Z-061007T1200Z/
CHESHIRE NH-
INCLUDING THE CITIES OF...JAFFREY...KEENE
422 AM EDT SAT OCT 7 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A NEW FREEZE
WARNING FOR CHESHIRE COUNTY NEW HAMPSHIRE...WHICH IS IN EFFECT FROM
2 AM TO 8 AM EDT SUNDAY. A FREEZE WARNING REMAINS IN EFFECT THERE UNTIL
8 AM EDT THIS MORNING.

SKIES CLEARED FOR A WHILE OVERNIGHT AND WITH LIGHT WIND...ALLOWED
TEMPERATURES TO REACH FREEZING ACROSS PORTIONS OF CHESHIRE COUNTY
NEW HAMPSHIRE INCLUDING 30 DEGREES AT THE KEENE AIRPORT.

CONDITIONS WILL BE MORE FAVORABLE FOR A SLIGHTLY HARDER AND MORE
WIDESPREAD FREEZE LATE SATURDAY NIGHT ACROSS CHESHIRE COUNTY.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MAZ002-071200-
/O.NEW.KBOX.FZ.W.0002.061008T0600Z-061008T1200Z/
/O.EXA.KBOX.FZ.W.0001.000000T0000Z-061007T1200Z/
WESTERN FRANKLIN MA-
INCLUDING THE CITY OF...CHARLEMONT
422 AM EDT SAT OCT 7 2006

...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CONTINUED THE FREEZE
WARNING FOR WESTERN FRANKLIN COUNTY MASSACHUSETTS...WHICH IS IN
EFFECT UNTIL 8 AM EDT THIS MORNING. A NEW FREEZE WARNING HAS ALSO
BEEN ISSUED FOR WESTERN FRANKLIN COUNTY. THIS FREEZE WARNING IS 
IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY.

SKIES CLEARED FOR A WHILE OVERNIGHT AND WITH LIGHT WIND...ALLOWED
TEMPERATURES TO REACH FREEZING ACROSS PORTIONS OF WESTERN FRANKLIN
COUNTY MASSACHUSETTS

CONDITIONS WILL BE MORE FAVORABLE FOR A SLIGHTLY HARDER AND MORE
WIDESPREAD FREEZE LATE SATURDAY NIGHT IN FRANKLIN COUNTY.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MAZ003-004-008-010-071630-
/O.NEW.KBOX.FZ.W.0002.061008T0600Z-061008T1200Z/
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
EASTERN HAMPSHIRE MA-
INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE...
FITCHBURG...CHESTERFIELD...AMHERST...NORTHAMPTON
422 AM EDT SAT OCT 7 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

CONDITIONS WILL BE MORE FAVORABLE FOR A LIGHT FREEZE LATE TONIGHT
IN PORTIONS OF NORTHWEST AND NORTH CENTRAL MASSACHUSETTS. 

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST
TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.
ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$

DRAG
4 follow-up statements
000 
WWUS71 KBOX 071211
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
811 AM EDT SAT OCT 7 2006

MAZ002-NHZ011-072100-
/O.EXP.KBOX.FZ.W.0001.000000T0000Z-061007T1200Z/
/O.CON.KBOX.FZ.W.0002.061008T0600Z-061008T1200Z/
WESTERN FRANKLIN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...JAFFREY...KEENE
811 AM EDT SAT OCT 7 2006

...FREEZE WARNING HAS EXPIRED...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

SKIES CLEARED FOR A WHILE OVERNIGHT. WITH LIGHT WIND...ALLOWED
TEMPERATURES TO REACH FREEZING ACROSS PORTIONS OF CHESHIRE COUNTY 
NEW HAMPSHIRE...INCLUDING 30 DEGREES AT KEENE AIRPORT.

CONDITIONS WILL BE MORE FAVORABLE FOR A SLIGHTLY HARDER AND MORE
WIDESPREAD FREEZE LATE SATURDAY NIGHT ACROSS CHESHIRE COUNTY.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MAZ003-004-008-010-072100-
/O.CON.KBOX.FZ.W.0002.061008T0600Z-061008T1200Z/
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
EASTERN HAMPSHIRE MA-
INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE...
FITCHBURG...CHESTERFIELD...AMHERST...NORTHAMPTON
811 AM EDT SAT OCT 7 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

CONDITIONS WILL BE MORE FAVORABLE FOR A LIGHT FREEZE LATE TONIGHT
IN PORTIONS OF NORTHWEST AND NORTH CENTRAL MASSACHUSETTS.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

EVT
000 
WWUS71 KBOX 071955
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT SAT OCT 7 2006

MAZ002>004-008-010-NHZ011-080400-
/O.CON.KBOX.FZ.W.0002.061008T0600Z-061008T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...AMHERST...NORTHAMPTON...
JAFFREY...KEENE
355 PM EDT SAT OCT 7 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

HIGH PRESSURE WILL SLOWLY BUILD ACROSS NEW ENGLAND TONIGHT. THIS
MEANS THAT CLEAR SKIES AND CALM WINDS WILL REMAIN ACROSS SOUTHWEST
NEW HAMPSHIRE INTO NORTH CENTRAL AND NORTHWEST MASSACHUSETTS.
TEMPERATURES ARE EXPECTED TO DROP TO THE LOWER 30S ACROSS SOME
PORTIONS OF THE WARNING AREA OVERNIGHT. THE LOWEST READINGS ARE
EXPECTED TO OCCUR BETWEEN 3 AND 8 AM SUNDAY.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD 
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MAZ005-006-013-014-017-018-NHZ012-080400-
/O.NEW.KBOX.FR.Y.0004.061008T0600Z-061008T1200Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN HILLSBOROUGH NH-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...MANCHESTER...
NASHUA
355 PM EDT SAT OCT 7 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

HIGH PRESSURE OVER THE REGION WILL BRING CLEAR SKIES AND DIMINISHING
WINDS TONIGHT. WITH THESE CONDITIONS...TEMPERATURES ARE EXPECTED TO
DROP TO THE LOWER TO MID 30S ACROSS MANY LOCATIONS OF THE ADVISORY
AREA. THE LOWEST READINGS ARE EXPECTED TO OCCUR BETWEEN 3 AND 7 AM
SUNDAY. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

EVT
000 
WWUS71 KBOX 080239
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1039 PM EDT SAT OCT 7 2006

MAZ002>004-008-010-NHZ011-081200-
/O.CON.KBOX.FZ.W.0002.061008T0600Z-061008T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...AMHERST...NORTHAMPTON...
JAFFREY...KEENE
1039 PM EDT SAT OCT 7 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

HIGH PRESSURE WILL SLOWLY BUILD ACROSS NEW ENGLAND TONIGHT. THIS
MEANS THAT CLEAR SKIES AND CALM WINDS WILL REMAIN ACROSS
SOUTHWEST NEW HAMPSHIRE INTO NORTH CENTRAL AND NORTHWEST
MASSACHUSETTS. TEMPERATURES ARE EXPECTED TO DROP TO THE LOWER 30S
ACROSS SOME PORTIONS OF THE WARNING AREA OVERNIGHT. THE LOWEST
READINGS ARE EXPECTED TO OCCUR BETWEEN 3 AND 8 AM SUNDAY.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MAZ005-006-013-014-017-018-NHZ012-081200-
/O.CON.KBOX.FR.Y.0004.061008T0600Z-061008T1200Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN HILLSBOROUGH NH-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...MANCHESTER...
NASHUA
1039 PM EDT SAT OCT 7 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. 

HIGH PRESSURE OVER THE REGION WILL BRING CLEAR SKIES AND
DIMINISHING WINDS TONIGHT. WITH THESE CONDITIONS...TEMPERATURES
ARE EXPECTED TO DROP TO THE LOWER TO MID 30S ACROSS MANY
LOCATIONS OF THE ADVISORY AREA. THE LOWEST READINGS ARE EXPECTED
TO OCCUR BETWEEN 3 AND 7 AM SUNDAY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$
000 
WWUS71 KBOX 080645
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
245 AM EDT SUN OCT 8 2006

MAZ002>004-008-010-NHZ011-081200-
/O.CON.KBOX.FZ.W.0002.000000T0000Z-061008T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...AMHERST...NORTHAMPTON...
JAFFREY...KEENE
245 AM EDT SUN OCT 8 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

LIGHT WINDS AND CLEAR SKIES HAVE ALLOWED FOR AN IDEAL NIGHT OF
RADIATIONAL COOLING.  AS OF 2 AM...TEMPERATURES HAD FALLEN INTO THE
MID 30S ACROSS THE REGION. TEMPERATURES WILL CONTINUE TO SLOWLY FALL
AND SHOULD BE AT OR JUST BELOW THE FREEZING MARK ACROSS A GOOD CHUNK
OF THE AREA BY DAYBREAK.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MAZ005-006-013-014-017-018-NHZ012-081200-
/O.CON.KBOX.FR.Y.0004.000000T0000Z-061008T1200Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN HILLSBOROUGH NH-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...MANCHESTER...
NASHUA
245 AM EDT SUN OCT 8 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

LIGHT WINDS AND CLEAR SKIES HAVE ALLOWED FOR AN IDEAL NIGHT OF
RADIATIONAL COOLING.  AS OF 2 AM...TEMPERATURES HAD FALLEN INTO THE
30S ACROSS MUCH OF THE REGION. TEMPERATURES WILL CONTINUE TO SLOWLY
FALL AND SHOULD RANGE FROM BETWEEN 32 AND 35 DEGREES BY DAYBREAK.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

FRANK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 7, 4:12 AM EDT, 10 minutes earlier.

Area forecast discussion, Oct 7, 4:12 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
412 AM EDT SAT OCT 7 2006

.SHORT TERM /TODAY THROUGH SUNDAY/...
COMING SOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LIGHT WINDS AND CLEAR SKIES WILL AGAIN ALLOW FOR IDEAL RADIATIONAL
COOLING SUNDAY NIGHT AND HAVE FOLLOWED COOLER MET GUIDANCE.
ALTHOUGH IT WILL NOT BE AS CHILLY TONIGHT...LOWS SHOULD RANGE FROM
NEAR UPPER 30S AND LOWER 40S ACROSS THE OUTLINED AREAS...TO THE
LOWER 50S.  HAVE GONE WITH PATCHY GROUND FOG IN THE TYPICALLY PRONE
LOCATIONS.

MONDAY LOOKS BEAUTIFUL WITH MOSTLY SUNNY SKIES.  850 MB TEMPERATURES
AROUND +12C AND SOUTHWEST FLOW OUT AHEAD OF AN APPROACHING COLD
FRONT SUPPORT HIGHS WELL UP INTO THE 70S.

THE COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT.
HOWEVER...LOW LEVEL MOISTURE IS LACKING SO WILL CONTINUE WITH A DRY
FRONTAL PASSAGE.  LOW TEMPERATURES SHOULD MAINLY BE IN THE 40S TO
LOWER 50S.

SOMEWHAT COOLER AIR EXPECTED ON TUESDAY WITH PARTLY SUNNY SKIES.
HIGHS SHOULD TOP OUT IN THE LOWER TO MID 60S AND EXPECT THE COOLER
READINGS TO BE FOUND NEAR THE COAST WITH EASTERLY COMPONENT TO THE
WIND OFF THE OCEAN.

ALL THE LONG RANGE MODELS SHOW AN ANOMALOUS DEEP UPPER LEVEL TROUGH
DEVELOPING ACROSS THE GREAT LAKES BY THE MIDDLE OF THE WEEK.  THE
MAIN DYNAMICS OF THIS SYSTEM WILL BE SLOW TO PUSH INTO OUR
REGION...ESPECIALLY WITH THE MODELS SHOWING SURFACE HIGH PRESSURE
RIDGING IN FROM EASTERN CANADA.  THEREFORE...WILL JUST GO WITH LOW
CHANCE POPS WEDNESDAY NIGHT AND THE FIRST PART OF THURSDAY WITH THE
BEST CHANCE ACROSS THE INTERIOR ZONES.  LOWS WEDNESDAY NIGHT LOOK TO
BE IN THE 40S TO LOWER 50S WITH HIGHS ON THURSDAY IN THE 60S.

THINK WE WILL FINALLY SEE A BETTER CHANCE OF A BAND OF RAIN THURSDAY
NIGHT AND FRIDAY MORNING AS THE MAIN SURFACE LOW LIFTS INTO CANADA
AND DRAGS A STRONG COLD FRONT THROUGH THE REGION.  WILL RUN WITH
HIGH CHANCE POPS OVER THIS TIME.  WE ARE CONFIDENT THAT IT WILL RAIN
OVER THIS TIME...BUT TIMING UNCERTAINTY WILL PREVENT US FROM GOING
WITH LIKELY POPS THIS FAR OUT.  IF EVERYTHING REMAINS ON TRACK WHICH
IS CERTAINLY NO GUARANTEE THIS FAR OUT...THE RAIN MAY BE OVER BY
FRIDAY AFTERNOON AS DRIER AND COOLER AIR WORKS INTO THE REGION.

&&

.AVIATION...
COMING SOON.

&&

.MARINE...

IN THE LONG TERM...LEFT OVER 5 TO 6 FOOT SEAS ARE EXPECTED ACROSS
OUR SOUTHERN WATERS SUNDAY NIGHT.  OTHERWISE...CONDITIONS SHOULD
DROP BELOW SCA CONDITIONS MONDAY MORNING. WE MAY NOT NEED ANY
ADDITIONAL MARINE HEADLINES UNTIL THURSDAY  WITH THE APPROACH OF THE
NEXT COLD FRONT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FREEZE WARNING FOR MAZ002 UNTIL 8 AM SATURDAY.
  ...FREEZE WARNING FOR MAZ002>004-008-010 FROM 2 AM SUNDAY TO 8 AM
     SUNDAY.
NH...FREEZE WARNING FOR NHZ011 UNTIL 8 AM SATURDAY.
  ...FREEZE WARNING FOR NHZ011 FROM 2 AM SUNDAY TO 8 AM SUNDAY.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ232-235-237-250-254-255 UNTIL 3 PM
     SATURDAY.
  ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ232-235-237
     FROM 3 PM SATURDAY TO 5 AM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ250-254-255
     FROM 3 PM SATURDAY TO 3 PM SUNDAY.
&&

SHORT TERM...DRAG
LONG TERM...FRANK
AVIATION...DRAG
MARINE...DRAG/FRANK
Hazardous weather outlook, Oct 6, 5:00 PM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT FRI OCT 6 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-070900-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
500 PM EDT FRI OCT 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT
A FROST ADVISORY HAS BEEN ISSUED FOR TONIGHT FOR THE INTERIOR
SECTIONS OF THE MERRIMACK RIVER INTO EASTERN HILLSBOROUGH COUNTY
NEW HAMPSHIRE.  A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT FOR
CHESHIRE COUNTY.

OVERNIGHT LOW TEMPERATURES ACROSS SOUTHWEST NEW HAMPSHIRE WILL
BE CLOSE TO A HARD FREEZE...WITH TEMPERATURES DROPPING TO AROUND
30 AT SOME LOCATIONS.  IN THE FROST ADVISORY AREA...LOWS WILL FALL
TO THE LOWER 30S...WITH AREAS OF FROST DEVELOPING.

HIGH ASTRONOMICAL TIDES MAY RESULT IN PATCHES OF VERY MINOR SPLASH
OVER AT THE TIME OF HIGH TIDE LATE THIS EVENING.  EVEN IF THIS
HAPPENS IT WILL NOT CAUSE ANY PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  HOWEVER...DEPENDING
ON WHAT HAPPENS TONIGHT...SOME FROST AND FREEZE HEADLINES MAY BE
NEEDED FOR LATE SATURDAY NIGHT ACROSS THE TYPICALLY COLDER OUTLINED
LOCATIONS.

HIGH ASTRONOMICAL TIDES MAY RESULT IN PATCHES OF SOME VERY MINOR
SPLASH OVER AT THE TIME OF HIGH TIDE SATURDAY AFTERNOON.  AGAIN...
EVEN IF THIS OCCURS NO PROBLEMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

FRANK/EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:55 PM EDTFrost AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth16 hr

Nearby

Freeze Warnings in Massachusetts, 2006Freeze Warnings in New Hampshire, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.